Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Recurring pimples, fades with doxycycline. Can I take this regularly?

i AM A 53 YEAR OLD WOMAN HAVING TROUBLE WITH MY SKIN. I AM ON 100MG DOXYCYCLINE , 1 A DAY. MY DOCTOR WILL ONLY PERSCRIBE ME 1 MONTHS WORTH. IT TAKES ABOUT 3 WEEKES TO KICK IN AND WORK, THEN IT RUNS OUT. BY THREE DAYS THE CYST LIKE PIMPLES ARE BACKWITH A VENGENCE. I HAVE TRYED ALL CLEANSING STUFF ETC FROM CHEMIST .... CAN I STAY ON THIS PERMANANTLY. WOULD WORK GREAT IF WAS ON IT CONTINUOSLY? ANY SUGGESTIONS?
Asked On : Wed, 25 Jul 2012
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Jul 2012
Hi there Suzy,
Adult acne can be a stubborn disease to deal with. Assuming you are on no other medications for other ailments (eg Hypertension, Diabetes etc), you should be fine as you are getting them from a qualified physician. However, if any other medications are involved or you are experiencing any untoward side effects eg redness face, diarrhoea, gastric bloating/discomfort, nausea etc, then you may want to visit your friendly neighbourhood dermatologist. In addition, I take it your Doctor must think it prudent to do a few basic blood parameters' once/3-6 months. i am again assuming you are peri-menopausal/menopausal & you may benefit from a gynaecological consultation. Permanent medication Suzy can never be a 'good' thing. wish you a speedy remission. Regds..Dr Praveen Rodrigues MD, Dermatologist, Bangalore
Answered: Wed, 25 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor